MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CRESCENT¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

WARSAW ORTHOPEDICS CRESCENT¿ SPINAL SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Catalog Number 7770728
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.
 
Event or Problem Description
It was reported that on (b)(6) 2017, intra-op, at the time of the implanting the cage, the peek portion of the cage completely broke apart from the titanium portion.As a result the surgeon explanted both pieces of the cage.No fragment of the cage remained in patient.No patient complications were reported.
 
Additional Manufacturer Narrative
Product analysis: visual and microscopic review confirmed implant fracture.Implant received in slightly angulated position, with the nose exposed.The -07 component vertical post and the ¿ears¿ of the -03 component were broken off and not returned for analysis, with rays emanating from the area of fracture origination.The above observations are consistent with significant force and/or complete distraction of the disc space utilized during attempted implantation, which may have contributed to subsequent overload of the implant.If information is provided in the future, a supplemental report will be issued.

Brand Name
CRESCENT¿ SPINAL SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key6796534
Report Number1030489-2017-01915
Device Sequence Number831824
Product Code MAX
UDI-Device Identifier00643169430655
UDI-Public00643169430655
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K142559
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2025
Device Catalogue Number7770728
Device Lot Number0538271W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2017
Initial Date Received by Manufacturer 07/20/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date08/16/2017
Supplement Report FDA Received Date10/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1